Forum

This has probably been asked a million times but and thoughts on Tecfidera?

Afternoon all you lovely people. Hope everyone’s ok and keeping warm!

I’m due to see my MS nurse next week where we’ll have a chat about changing to Tecfidera. I’m currently on Rebif 44 and have to say it seems to be working for me so far. I get pretty bad site reactions though, sometimes the injections themselves really sting, and I still (after 4 years on it) get bad flu like symptoms unless I take 2 x 400mg Ibuprofen too. Sometimes the fluey stuff creeps in any way then I have to take paracetamol as well. A little while ago I was getting pretty fed up of injecting and would’ve jumped at the chance to go on a pill instead.

I’ve been having a look around the web (as you do) and it seems like an awful lot of people who have started Tecfidera seem to suffer with all manner of stomach issues, some worse than others. I really can’t make my mind up now! I hate feeling sick as I love my food lol! I’d hate to have to go into work feeling awful like that and as I still get Rebif side effects after all this time I’m a little worried that the Tecfidera side effects may end up being the same. I just keep thinking that at least with the Rebif side effects I know where I am with them and I can manage them pretty well (all apart from the site reactions).

Can anyone share their experience on Tecfidera, especially anyone who was on Rebif prior to changing? I’ve still got a week to make my mind up but need a bit of first hand help!

Thanks guys xx

Hi Clairebear

I’m nearing the end of my first month on Tecfidera. I was on Copaxone prior to that which involved daily injections. As you suspected, there are threads already about this so it’s worth a look on the next couple of pages of this forum.

My personal experience is that I had a bit of flushing on the first day I took the tablets which was liveable with and subsided after about 30 minutes. Since then there’s been a bit of bloating but nothing unmanageable. As with all drugs everyone’s reactions will be different. However, I am hugely positive about this experience because:

Tecfidera is meant to be more effective than my injectable.

It’s proved to be a hugely popular drug where it’s been introduced.

I don’t have to inject any more.

Apart from a bit of planning when I have a glass of wine, it has given me a lot more freedom about how and when I can take them. From that point of view it’s been much less demanding on my life.

Best Wishes on your decision

Ah. And just to add. My Neuro was happy to say that I could go back on to Copaxone if the side effects were too much for me or I was unhappy with the Tecfidera. Perhaps it’s worth getting an agreement from your MS Nurse to that effect before making the change (if you do)

Hi clairebear

I’ve got an appointment with my MS nurse to sign the consent forms to go on Tecfidera. This is my first time on going on these drugs since being diagoinzed with Ms 6 years ago. My Nero has suggested i go on these drugs earlier rather then later. It was a hard decision but I thought I give it ago even though I’m scared of the side effects.

Hi Clairebear,

I was initially on Rebif but had terrible headaches so I changed to copaxone and it has really suited me. Okay it means injecting everyday and initially I got lumps under the skin where I injected but 2 years later I am still on it. I suggested to my nurse about going on one of the new tablet forms of DMD when I last saw her and she said I would have to discuss with the neuro when I next see him but providing I was still happy to stay on copaxone perhaps I should stick with that .

Good luck with your decision.

Cathy

search for threads with my name in them; when it comes to Tecfidera, i am all over it.

you would be reasonable to think they pay me a commission!

no injections, no dietary constraints, no side effects (that cannot be easily and immediately managed), no worries of any kind.

the only official rule - take your twice daily dose at least four hours apart.

the only unofficial rule - take on a mostly full stomach.

otherwise, just take an aspirin for flushing, or if more persistent, anti-histamines.

stomach cramps are gone with a simple paracetamol.

COULD. NOT. BE. EASIER.

1 Like

Hi I started my first Tecfidera tablet this morning about 11.30am with a late breakfast. All ok so far, other than feel a little down about taking a DMT.

It’s my first DMT and also read today on news about someone who got PML (brain infection) not from Tecfidera and it was bone marrow illness related rather than MS.

Hi,

I am on day two now. All i have experienced so far is flushing. It has happened both mornings but doesn’t last long.

It didn’t happen yesterday evening and i am waiting to see what happens this evening.

I am wondering if it is down to the amount of food i have before taking Tec. As yesterday i had a big meal for my tea.

Hi I’ve been on tec for over 9months. Any questions feel free to message me. Things going great. Good luck x